Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Artificial boundary conditions for the linear advection diffusion equation


Author: Laurence Halpern
Journal: Math. Comp. 46 (1986), 425-438
MSC: Primary 76-08; Secondary 35K20
DOI: https://doi.org/10.1090/S0025-5718-1986-0829617-8
MathSciNet review: 829617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A family of artificial boundary conditions for the linear advection diffusion equation with small viscosity is developed. Well-posedness for the associated initial boundary value problem is analyzed. The error produced by truncating the domain is estimated. Numerical results are presented.


References [Enhancements On Off] (What's this?)

  • [1] B. Engquist & A. Majda, "Radiation boundary conditions for acoustic and elastic wave calculations," Comm. Pure Appl. Math., v. 32, 1979, pp. 313-357. MR 517938 (80e:76041)
  • [2] B. Engquist & A. Majda, "Numerical radiation boundary conditions for unsteady transsonic flow," J. Comput. Phys., v. 40, 1981, pp. 91-103. MR 611807 (83b:65101)
  • [3] G. W. Hedstrom, "Nonreflecting boundary conditions for nonlinear hyperbolic systems," J. Comput. Phys., v. 30, 1979, pp. 222-237. MR 528200 (80i:76034)
  • [4] A. N. Khovanskii, The Application of Continued Fractions and Their Generalizations to Problems in Approximation Theory, Noordhoff, Groningen, 1963. MR 0156126 (27:6058)
  • [5] J. L. Lions & E. Magenes, Problèmes aux Limites Non Homogènes et Applications, Dunod, Paris, 1968.
  • [6] G. J. McRae et al., "Numerical solution of the atmospheric diffusion equation for chemically reacting flows," J. Comput. Phys., v. 45, 1982, pp. 1-42. MR 650424 (83b:80015)
  • [7] R. Temam, Navier-Stokes Equations. Theory and Numerical Analysis, North-Holland, Amsterdam, 1977. MR 0609732 (58:29439)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76-08, 35K20

Retrieve articles in all journals with MSC: 76-08, 35K20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1986-0829617-8
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society